Regularity of coupled two-dimensional nonlinear fokker-planck and navier-stokes systems

P. Constantin, C. Fefferman, E. S. Titi, A. Zarnescu

Research output: Contribution to journalArticle

44 Scopus citations

Abstract

We consider systems of particles coupled with fluids. The particles are described by the evolution of their density, and the fluid is described by the Navier-Stokes equations. The particles add stress to the fluid and the fluid carries and deforms the particles. Because the particles perform rapid random motion, we assume that the density of particles is carried by a time average of the fluid velocity. The resulting coupled system is shown to have smooth solutions at all values of parameters, in two spatial dimensions.

Original languageEnglish (US)
Pages (from-to)789-811
Number of pages23
JournalCommunications In Mathematical Physics
Volume270
Issue number3
DOIs
StatePublished - Mar 2007

All Science Journal Classification (ASJC) codes

  • Statistical and Nonlinear Physics
  • Mathematical Physics

Fingerprint Dive into the research topics of 'Regularity of coupled two-dimensional nonlinear fokker-planck and navier-stokes systems'. Together they form a unique fingerprint.

  • Cite this